Georgia, 2015Damaging Winds in Georgia, July 11, 2015
July 11, 2015 · NWS CHS · 3 events in 2 counties and zones
Isolated thunderstorms developed in the late evening hours across southeast Georgia with a stationary front positioned to the north. A few of the thunderstorms became strong enough to produce damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed in the late evening hours across southeast Georgia with a stationary front positioned to the north. A few of the thunderstorms became strong enough to produce damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 8:20 PM EST, 16 minutes earlier.
Area forecast discussion, Jul 11, 8:20 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT SAT JUL 11 2015
.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER THE AREA TONIGHT...THEN
DISSIPATE ON SUNDAY. AN INLAND TROUGH OF LOW PRESSURE WILL DEVELOP
ON MONDAY AND TUESDAY BEFORE ANOTHER WEAK COLD FRONT MOVES INTO
THE AREA ON WEDNESDAY...STALLING YET AGAIN THROUGH THE END OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF MID-EVENING...LATEST RADAR TRENDS INDICATE CONVECTION
BECOMING MORE ORGANIZED ACROSS MUCH OF THE PEE DEE AND GRAND
STRAND...WHILE SLOWLY WORKING ITS WAY EAST-SOUTHEAST.
MEANWHILE...ONLY ISOLATED CONVECTION IS IN PLACE ACROSS THE REST
OF THE FORECAST AREA...MAINLY IN VICINITY OF THE SLOW MOVING SEA
BREEZE. CONVECTION IS EXPECTED TO INCREASE IN COVERAGE/INTENSITY
AS OUTFLOW FROM THE STORMS TO THE NORTH DROP INTO THE AREA AND
INTERACT WITH THE SEA BREEZE BOUNDARY. THIS ACTIVITY SHOULD
CONTINUE THROUGH THE REMAINDER OF THE EVENING. HAVE RAISED POPS
INTO THE 40-60 PERCENT RANGE THIS EVENING FOR A GOOD PORTION OF
SOUTHEAST SOUTH CAROLINA....WITH 20-30 PERCENT CHANCES FARTHER
SOUTH. LATEST RAP CAPE VALUES ARE 2500-3500 J/KG ACROSS MUCH OF
THE AREA AS DEW POINTS HAVE RISEN WELL INTO THE 70S. GIVEN THE
MODERATELY STRONG CAPE/INSTABILITY...PRESENCE OF THE SEA BREEZE
AND INLAND TROUGH...EXPECT SOME OF THE THUNDERSTORMS TO BECOME STRONG
TO POSSIBLY SEVERE THIS EVENING. OUR ENTIRE AREA REMAINS IN A
MARGINAL RISK FOR SEVERE STORMS...WITH THE MAIN IMPACT BEING FROM
STRONG DAMAGING WINDS DUE TO DOWNDRAFT CAPE VALUES OF 1200-1400
J/KG. SMALL HAIL ALSO POSSIBLE.
LATER TONIGHT...A SHORT WAVE UPPER TROUGH MOVES OFF THE MID
ATLANTIC COAST. THIS FEATURE DRAGS A WEAK UPPER VORT LOBE THROUGH
THE AREA...DEPARTING OFFSHORE BEFORE MIDNIGHT. THIS MAY HELP TO
KEEP AT LEAST ISOLATED CONVECTION AROUND INTO THE EARLY OVERNIGHT
HOURS...ESPECIALLY NORTHERN AND EASTERN LOCATIONS. THEN...EXPECT
ANY CONVECTION TO DISSIPATE/MOVE EAST OF THE REGION INTO THE
ATLANTIC. A WEAK BACKDOOR FRONT MOVES IN FROM THE NORTH
LATE...WITH THE MAIN IMPACT BEING A SHIFT OF WINDS FROM SW TO NNE
TOWARD MORNING. THIS FRONT LIKELY WILL STALL OVER THE CENTRAL
AREA. ANOTHER WARM NIGHT WITH TEMPERATURES IN THE MID TO UPPER
70S...EXCEPT LOWER 70S WELL INLAND.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...TEMPS WILL BE EVER SO SLIGHTLY COOLER ON SUNDAY AS A WEAK
BACK DOOR COOL FRONT STALLS OVER THE AREA. OFFSHORE WINDS WILL TURN
ONSHORE BY AFTERNOON...WITH A STEADY PROGRESSION INLAND. TEMPS WOULD
TOP OUT IN THE UPPER 80S AT THE BEACHES...WHILE MID 90S WILL PREVAIL
INLAND. THERE SHOULD BE ENOUGH SURFACE CONVERGENCE DUE TO THE SEA
BREEZE AND THE DISSIPATING FRONT TO ALLOW FOR WIDELY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS...WITH THE BEST CHANCES INLAND
WHERE THE CONVERGENCE MEETS WITH MAXIMUM HEATING AND
DESTABILIZATION...BUT THE UPPER RIDGE WILL HOLD ON FOR ANOTHER
DAY...PROVIDING SYNOPTIC SCALE SUBSIDENCE AND KEEPING THE CONVECTION
FROM BECOMING TOO WIDESPREAD.
MONDAY...A SOMEWHAT MORE PROMINENT INLAND TROF WILL SET UP ON MONDAY
AS UPPER HEIGHTS GRADUALLY FALL DURING THE DAY. THIS WILL ALLOW FOR
A LITTLE MORE INLAND CONVECTION TO FORM DURING THE AFTERNOON AND
EVENING HOURS. TEMPS WILL START WARMING A BIT AGAIN WITH A FEW UPPER
90S POSSIBLE WELL WEST OF INTERSTATE 95 IN GEORGIA. THE BEST ENERGY
FROM THE DEVELOPING MID AND UPPER TROF OVER THE EASTERN U.S. WILL
STILL BE TRAILING BACK TO THE NORTHWEST...SO I DONT EXPECT
WIDESPREAD CONVECTION...BUT A COUPLE OF STORMS COULD REACH SEVERE
LIMITS DUE TO SLIGHTLY HIGHER BULK SHEAR EXPECTED.
TUESDAY...POTENTIAL FOR MORE WIDESPREAD SEVERE CONVECTIVE THREAT BY
LATE AFTERNOON AND EVENING AS A JET MAX MOVES INTO THE DEEPENING MEAN
TROF OVER THE EAST. NOT ONLY WILL THE SHEAR BE MORE SUPPORTIVE...BUT
MODELS ARE SHOWING STRONG WARMING OF THE LOW LAYERS. BOTH NAM AND
GFS SHOW 925 TEMPS INLAND > 30C BY LATE AFTERNOON...WHICH WOULD MIX
DOWN TO NEAR 100 IF CORRECT. THIS WOULD ALLOW MLCAPES TO REACH NEAR
3000...REPRESENTING VERY SIGNIFICANT INSTABILITY. I DID RAISE THE
POPS A LITTLE ON TUESDAY...BUT THE TIMING IS STILL QUESTIONABLE THIS
FAR OUT. IF THE JET MAX ARRIVES LATE...THE MAXIMUM DYNAMICS AND
INSTABILITY MAY NOT ARRIVE IN SYNC...LOWERING THE THREAT SOMEWHAT.
DEFINITELY BEARS WATCHING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A LARGE SFC LOW WILL SHIFT OFF THE MID ATLANTIC COAST MID WEEK WITH
ITS TROUGH AXIS EXTENDING TO THE SOUTH/SOUTHWEST. A WEAKER SFC LOW
SHOULD DEVELOP ALONG THIS AXIS...BRINGING AT LEAST CHANCES OF
SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN UNITED STATES AS IT
REMAINS FAIRLY STATIONARY OVER THE CAROLINAS MID TO LATE WEEK.
GREATEST PRECIP COVERAGE SHOULD OCCUR ON WEDNESDAY WITH AN H5
SHORTWAVE SHIFTING OVER THE AREA...THEN OFFSHORE. A FEW STRONGER
THUNDERSTORMS COULD ALSO OCCUR DURING PEAK HEATING ON WEDNESDAY.
SHOWER AND THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT MORE LIMITED
LATE WEEK AS THE PATTERN BECOMES MORE ZONAL ALOFT...WITH A FLATTENED
RIDGE OVER THE CENTRAL UNITED STATES GRADUALLY SHIFTING OVER THE
SOUTHEASTERN UNITED STATES. OVERALL HIGH TEMPS SHOULD REMAIN A
DEGREE OR TWO COOLER THAN PREVIOUS DAYS GIVEN AN INCREASED CHANCE OF
PRECIP OVER THE AREA...BUT SHOULD STILL RANGE IN THE LOW TO MID
90S...WARMEST OVER INLAND AREAS.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
ISOLATED TO SCATTERED CONVECTION COULD POTENTIALLY IMPACT THE
TERMINALS THIS EVENING...ESPECIALLY KCHS...AND WILL NEED TO MAKE
AMENDMENTS AS NECESSARY TO ADD THUNDERSTORMS TO THE FORECAST IF
RADAR TRENDS DICTATE THE NEED. TEMPORARY FLIGHT RESTRICTIONS ARE
POSSIBLE IF ANY CONVECTION DOES MANAGE TO AFFECT EITHER
TERMINAL...ALONG WITH BRIEF GUSTY/ERRATIC WINDS. A WEAK SURFACE
BOUNDARY/FRONT WILL DROP INTO THE AREA FROM THE NORTH LATE TONIGHT
AND SUNDAY RESULTING IN VEERING WINDS. THERE IS THE POTENTIAL FOR
ISOLATED CONVECTION TO DEVELOP MAINLY IN THE AFTERNOON ON
SUNDAY.
EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS ARE EXPECTED TO
PREVAIL INTO NEXT WEEK. BRIEF FLIGHT RESTRICTIONS WILL BE POSSIBLE
WITH SHOWERS AND/OR THUNDERSTORMS DURING THE LATE AFTERNOON AND
EVENING HOURS...ESPECIALLY TUESDAY AND WEDNESDAY.
&&
.MARINE...
TONIGHT...NO HIGHLIGHTS EXPECTED. THE BERMUDA ATLANTIC RIDGE WILL
MOVE SLIGHTLY SOUTHEAST AS A WEAK BACKDOOR COLD FRONT MOVES
THROUGH OUR SC WATERS LATER TONIGHT...REACHING NEAR THE NORTHERN
GA WATERS BY SUNDAY MORNING. WINDS EXPECTED TO STAY NEAR 15 KNOTS
FROM THE SOUTHWEST OVER THE COASTAL WATERS...ESPECIALLY OVER
SC...FOR THE FIRST PART OF THE NIGHT. AS THE COLD FRONT MOVES
SOUTH AFTER MIDNIGHT...WINDS WILL DECREASE AND VEER TO WEST-
NORTHWEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TONIGHT...ESPECIALLY THE NORTHERN HALF/SC WATERS.
SUNDAY THROUGH THURSDAY...WINDS AND SEAS SHOULD BE RELATIVELY
TAME ON SUNDAY WITH THE FRONT STALLING NEARBY...CREATING A WEAK
PRESSURE GRADIENT. STRONGEST WINDS OF 10 KNOTS OR SO WILL BE NEAR
THE COAST WHEN THE AFTERNOON SEA BREEZE KICKS IN. WINDS WILL PICK
UP SOME ON MONDAY AS THE INLAND TROF BECOME RE-ESTABLISHED AND THE
GRADIENT SUPPORTS A SOUTHWESTERLY TO SOUTHERLY WIND. WINDS ANS
SEAS WILL INCREASE FURTHER MONDAY NIGHT AND TUESDAY AS PRESSURES
DROP OVER THE MID ATLANTIC IN RESPONSE TO A SHORT WAVE DIVING INTO
THE TROF OVER THE EASTERN U.S. I HAVE BROUGHT WINDS SPEEDS UP TO
20 KNOTS WITH SEAS AS HIGH AS 5 FEET IN THE OFFSHORE WATERS. THOSE
REMAIN BELOW HEADLINE CRITERIA FOR NOW...BUT WILL HAVE TO BE
WATCHED FOR POSSIBLE SCAS FROM LATER SHIFTS. SIMILAR CONDITIONS
ARE EXPECTED THROUGH MID WEEK.
&&
.CLIMATE...
RECORD MAX TEMPS FOR JULY 11TH...
KCHS...102 SET IN 1986.
KCXM...100 SET IN 2001.
KSAV...103 SET IN 1980.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...FWA
NEAR TERM...JAQ/RFM
SHORT TERM...FWA
LONG TERM...
AVIATION...JAQ
MARINE...RFM/FWA
Hazardous weather outlook, Jul 11, 3:11 AM EST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EDT SAT JUL 11 2015
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
411 AM EDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A
FEW OF THESE STORMS WILL BECOME SEVERE BETWEEN 3 PM AND 8
PM...WITH STRONG DOWNBURSTS OF WINDS IN EXCESS OF 60 MPH THE MAIN
WEATHER HAZARD. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD
WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-120815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
411 AM EDT SAT JUL 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 8:27 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT SAT JUL 11 2015
GAZ114-115-120200-
EVANS GA-TATTNALL GA-
927 PM EDT SAT JUL 11 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES UNTIL 1000 PM EDT...
AT 927 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANASSAS...OR NEAR REIDSVILLE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENNVILLE...BELLVILLE...MANASSAS AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3219 8204 3204 8179 3199 8185 3195 8189
3187 8203 3215 8211
TIME...MOT...LOC 0127Z 325DEG 13KT 3212 8204
JAQThunderstorm Wind, Tattnall
- When
- July 11, 8:36 PM EST to 8:37 PM EST
- Where
- Tattnall County, 1.17 mi E of Collins
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.180, -82.100
Tattnall County dispatch reported multiple trees down on State Road 292, east of Collins.
Thunderstorm Wind, Tattnall
- When
- July 11, 8:53 PM EST to 8:54 PM EST
- Where
- Tattnall County, 2.83 mi NNE of Glennville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.970, -81.920
Tattnall County dispatch reported multiple trees down on Highway 301, north of Glennville.
Thunderstorm Wind, Liberty
- When
- July 11, 9:55 PM EST to 9:56 PM EST
- Where
- Liberty County, 3.78 mi ENE of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.820, -81.370
The broadcast media reported three large trees down on a house and a shed in the 600 block of W 1st Street in Midway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Tornado and Flash Flooding in Illinois, July 11 to 12, 2015$319,000 · EF0 · 11 events
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593609, 593610, 593611.